A Comparison of Some Recent Regularity Conditions for Fenchel Duality

Chapter
Part of the Springer Optimization and Its Applications book series (SOIA, volume 49)

Abstract

This article provides an overview on regularity conditions for Fenchel duality in convex optimization. Our attention is focused, on the one hand, on three generalized interior-point regularity conditions expressed by means of the quasi interior and of the quasi-relative interior and, on the other hand, on two closedness-type conditions that have been recently introduced in the literature. We discuss how they do relate to each other, but also to several other classical ones and illustrate these investigations by numerous examples.

Keywords

Convex optimization Fenchel duality Quasi interior Quasi-relative interior Generalized Interior-point Regularity conditions Closedness-type regularity conditions 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

The research of the first author was partially supported by DFG (German Research Foundation), project WA 922/1-3.

References

  1. 1.
    Attouch, H., Brézis, H.: Duality for the sum of convex functions in general Banach spaces. In: J.A. Barroso (ed.) Aspects of Mathematics and Its Applications, North-Holland Publishing Company, Amsterdam, pp. 125–133 (1986)Google Scholar
  2. 2.
    Borwein, J.M., Goebel, R.: Notions of relative interior in Banach spaces. J. Math. Sci. (New York) 115, 2542–2553 (2003)Google Scholar
  3. 3.
    Borwein, J.M., Lewis, A.S.: Partially finite convex programming, part I: Quasi relative interiors and duality theory. Math. Programming 57, 15–48 (1992)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Borwein, J.M., Jeyakumar, V., Lewis, A.S., Wolkowicz, H.: Constrained approximation via convex programming (1988). Preprint, University of WaterlooGoogle Scholar
  5. 5.
    Borwein, J.M., Lucet, Y., Mordukhovich, B.: Compactly epi-Lipschitzian convex sets and functions in normed spaces. J. Convex Anal. 7, 375–393 (2000)MathSciNetMATHGoogle Scholar
  6. 6.
    Boţ, R.I.: Conjugate Duality in Convex Optimization, Lecture Notes in Economics and Mathematical Systems, vol. 637. Springer, Berlin (2010)Google Scholar
  7. 7.
    Boţ, R.I., Wanka, G.: A weaker regularity condition for subdifferential calculus and Fenchel duality in infinite dimensional spaces. Nonlinear Anal. 64, 2787–2804 (2006)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Boţ, R.I., Csetnek, E.R., Wanka, G.: Regularity conditions via quasi-relative interior in convex programming. SIAM J. Optim. 19, 217–233 (2008)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Boţ, R.I., Csetnek, E.R., Moldovan, A.: Revisiting some duality theorems via the quasirelative interior in convex optimization. J. Optim. Theory Appl. 139, 67–84 (2008)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Burachik, R.S., Jeyakumar, V.: A new geometric condition for Fenchel’s duality in infinite dimensional spaces. Math. Programming 104, 229–233 (2005)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Burachik, R.S., Jeyakumar, V., Wu, Z.-Y.: Necessary and sufficient conditions for stable conjugate duality. Nonlinear Anal. 64, 1998–2006 (2006)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Cammaroto, F., Di Bella, B.: Separation theorem based on the quasirelative interior and application to duality theory. J. Optim. Theory Appl. 125, 223–229 (2005)MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Cammaroto, F., Di Bella, B.: On a separation theorem involving the quasi-relative interior. Proc. Edinburgh Math. Soc. (2) 50, 605–610 (2007)Google Scholar
  14. 14.
    Csetnek, E.R.: Overcoming the failure of the classical generalized interior-point regularity conditions in convex optimization. Applications of the duality theory to enlargements of maximal monotone operators. Ph.D. Thesis, Chemnitz University of Technology, Germany (2009)Google Scholar
  15. 15.
    Daniele, P., Giuffrè, S.: General infinite dimensional duality and applications to evolutionary network equilibrium problems. Optim. Lett. 1, 227–243 (2007)MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Daniele, P., Giuffrè, S., Idone, G., Maugeri, A.: Infinite dimensional duality and applications. Math. Ann. 339, 221–239 (2007)MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Gowda, M.S., Teboulle, M.: A comparison of constraint qualifications in infinite-dimensional convex programming. SIAM J. Control Optim. 28, 925–935 (1990)MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Holmes, R.B.: Geometric Functional Analysis and its Applications. Springer, Berlin (1975)MATHGoogle Scholar
  19. 19.
    Li, C., Fang, D., López, G., López, M.A.: Stable and total Fenchel duality for convex optimization problems in locally convex spaces. SIAM J. Optim. 20, 1032–1051 (2009)MathSciNetMATHCrossRefGoogle Scholar
  20. 20.
    Limber, M.A., Goodrich, R.K.: Quasi interiors, Lagrange multipliers, and L p spectral estimation with lattice bounds. J. Optim. Theory Appl. 78, 143–161 (1993)MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Rockafellar, R.T.: Conjugate duality and optimization. Conference Board of the Mathematical Sciences Regional Conference Series in Applied Mathematics 16, Society for Industrial and Applied Mathematics, Philadelphia (1974)Google Scholar
  22. 22.
    Simons, S.: From Hahn-Banach to Monotonicity, Lecture Notes in Mathematics, vol. 1693. Springer, New York (2008)Google Scholar
  23. 23.
    Tanaka, T., Kuroiwa, D.: The convexity of A and B assures intA + B = int(A + B). Appl. Math. Lett. 6, 83–86 (1993)MathSciNetMATHCrossRefGoogle Scholar
  24. 24.
    Zălinescu, C.: Solvability results for sublinear functions and operators. Math. Methods Oper. Res. 31, A79–A101 (1987)Google Scholar
  25. 25.
    Zălinescu, C.: A comparison of constraint qualifications in infinite-dimensional convex programming revisited. J. Austral. Math. Soc. Ser. B 40, 353–378 (1999)MathSciNetMATHCrossRefGoogle Scholar
  26. 26.
    Zălinescu, C.: Convex Analysis in General Vector Spaces. World Scientific, New Jersey (2002)MATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Faculty of MathematicsChemnitz University of TechnologyChemnitzGermany

Personalised recommendations